Autour d’une conjecture de Serge Lang. (Around a conjecture by Serge Lang). (English) Zbl 0638.14026

We study a conjecture of Serge Lang describing the intersection of an algebraic subvariety of an algebraic group \(G\) with a subgroup \(\Gamma\) of finite rank in \(G({\mathbb{C}})\). We prove the conjecture when \(\Gamma\) is the torsion subgroup of \(G\), extending previous result of Raynaud (case when \(G\) is an abelian variety) and Laurent (case when \(G\) is a linear torus). The method gives explicit results in terms of some Galois theoretic constant. We also prove some results and formulate some remarks on the general conjecture.
Reviewer: M.Hindry


14L10 Group varieties
20G15 Linear algebraic groups over arbitrary fields


Zbl 0528.14013
Full Text: DOI EuDML


[1] Bertrand, D.: Minimal heights and polarizations on abelian varieties. Preprint MSRI, Berkeley juin 87 (à paraître) · Zbl 0847.11036
[2] Bertrand, D.: Galois representations and transcendental numbers. Proceedings of Durham conference 1986. (New advances in Transcendance theory, Baler A. ed. Cambridge University Press (à paraître)
[3] Bertrand D., Philippon, P.: Sous-groupes de groupes algébriques commutatifs Ill. J. Math.32, 263-280 (1988) · Zbl 0618.14020
[4] Bogomolov, F.: Points of finite order on an abelian variety. Math. USSR Izv.17, 55-72 (1981) · Zbl 0466.14015
[5] Brown, M.: Schémas en groupes et lemmes de zéros. Publ. Paris6, problèmes diophantiens73, exposé no 3, 17 pages (1984-85)
[6] Chabauty, C.: Sur les points rationnels des variétés algébriques dont l’irrégularité est supérieure à la dimension. C. R. Acad. Sci. Paris, Ser. A212 (1941) p 1022-1024 · JFM 67.0105.02
[7] Coleman, R.: Torsion points on curves andp-adic abelian inegrals. Ann. Math.121, 111-168 (1985) · Zbl 0578.14038
[8] Coleman, R.: Ramified points on curves. Duke Math. J.54, 615-40 (1987) · Zbl 0626.14022
[9] Coleman, R.: Effective Chabauty. Duke Math. J.52, 765-770 (1985) · Zbl 0588.14015
[10] Faltings, G.: Endlichkeitssätze für abelsche Varietaten über Zahlkörpern. Invent. Math.73, 349-366 (1983) · Zbl 0588.14026
[11] Frey, G.: A remark about isogenies of elliptic curves over quadratic fields. Compos. Math.58, 133-134 (1986) · Zbl 0596.14021
[12] Gross, B., Rohrlich, D.: Some result on the Mordell-Weil group of the Jacobian of the Fermat curve. Invent. Math.44, 201-224 (1978) · Zbl 0369.14011
[13] Hartshorne, R.: Algebraic geometry. Berlin-Heidelberg-New York: Springer 1977 · Zbl 0367.14001
[14] Hindry M.: Points de torsion sur les sous-variétés de variétés abéliennes. C.R. Acad. Sci., Paris Ser. A-304,12, 311-314 (1987) · Zbl 0621.14026
[15] Hindry, M.: Points de torsion sur les sous-variétés de groupes algébriques. Séminaire de théorie des nombres de Bordeaux (1986-87) exposé no 18
[16] Hindry, M.: Thèse de doctorat. (Université Paris 6, mai 1987)
[17] Hindry, M.: Points quadratiques sur les courbes. C.R. Acad. Sci. Paris, Ser. A-305, 219-221 (1987) · Zbl 0677.14005
[18] Katz, N., Lang, S.: Finiteness in geometric classfield theory. Enseignement Math.27, 285-319 (1981) · Zbl 0495.14011
[19] Koblitz, N., Rohrlich, D.: Simple factors in the jacobian of the Fermat curve. Can. J. Math.XXX, 1183-1205 (1978) · Zbl 0399.14023
[20] Lang, S.: Fundamentals of diophantine geometry. Berlin-Heidelberg-New York: Springer 1983 · Zbl 0528.14013
[21] Lang, S.: Division points on curves. Ann. Mat. Pura Appl.LXX, 229-234 (1965) · Zbl 0151.27401
[22] Lang, S.: Complex multiplication. Berlin-Heidelberg-New York: Springer 1983 · Zbl 0536.14029
[23] Lange, H.: Translations de groupes algébriques commutatifs. C.R. Acad. Sci. Paris, Ser. A,300, 255-258 (1985) · Zbl 0579.14040
[24] Laurent, M.: Equations diophantiennes exponentielles. Invent. Math.78, 299-327 (1984) · Zbl 0554.10009
[25] Manin, Y.: Thep-torsion of elliptic curves is uniformly bounded. Izv. Akad. Nauk. USSR33, 433-438 (1969) AMS Transl. · Zbl 0205.25002
[26] Masser, D.: Small values of the quadratic part of the Néron-Tate height. Compos. Math.53, 153-170 (1986)
[27] Mazur, B.: Modular curves and the Eisenstein ideal. Publ. Math., Inst. Hautes Etud. Sci.47, 33-186 (1977) · Zbl 0394.14008
[28] Mumford, D.: A remark on Mordell’s conjecture. Amer. J. Math.LXXXVII, 1007-1016 (1965) · Zbl 0151.27301
[29] Philippon, P.: Lemme de zéros dans les groupes algébriques commutatifs. Bull. Soc. Math. France114, 355-383 (1986) · Zbl 0617.14001
[30] Raynaud, M.: Courbe sur une variété abélienne et points de torsion. Invent. Math.71, 207-233 (1983) · Zbl 0564.14020
[31] Raynaud, M.: Sous-variété d’une variété abélienne et points de torsion. Arithmetic and geometry (dédié à Shafarevic) Vol. 1, pp 327-352). Boston: Birkhäuser 1983
[32] Raynaud, M.: Around the Mordell conjecture for function fields and a conjecture of Serge Lang. Proceedings of algebraic geometry of Tokyo (1982). (Lect. Notes Math., Vol. 1016). Berlin-Heidelberg-New York: Springer 1983
[33] Ribet, K.: Kummer theory on extension of abelian varieties by tori. Duke Math. J.46, 745-761 (1979) · Zbl 0428.14018
[34] Voir aussi: Deficient points on extension of abelian varieties byG m . (en collaboration avec O. Jacquinot) J. Number Theory25, 133-151 (1987) · Zbl 0667.14021
[35] Ribet, K.: Division fields of abelian varieties with complex multiplication. Mém. Soc. Math. France2, 75-94 (1980) · Zbl 0452.14009
[36] Serre, J.-P.: Groupes algébriques et corps de classes. Paris: Hermann 1959 · Zbl 0097.35604
[37] Serre, J.-P.: Quelques propriétés des groupes algébriques commutatifs. Appendice dans Astérisque69-70, 191-202 (1979)
[38] Serre, J.-P.: Résumé des cours au collège de France, (1985-86). Ann. Collège France (1986) 95-99
[39] Shimura, G., Taniyama, Y.: Complex multiplication of abelian varieties and its applications to number theory. Publ. Math. Soc. Japan6, Tokyo (1961) · Zbl 0112.03502
[40] Silverberg, A.: Points de torsion des variétés abéliennes de type CM. Publ. Univ. Paris 6, no 79 problèmes diophantiens 1985-86
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.